Addiction: Substance Abuse Community
Tapering Oxy & Xanax
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tapering Oxy & Xanax

So as some of you know I am starting to taper my Oxy starting like pretty much now. My normal dose of Xanax is .5mg 3x daily as needed. I NEVER take that much usually just one .5 mg at bedtime to help with sleep. Lately though because of the major, extra stress I've been taking the prescribed amount. My doc won't call in Clonidine. So I guess I'll just use the Xanax. My question is what is a safe dose to take?  I know this is a stupid question, DUH...take as prescribed!!! But since I'll probably be experiencing some w/d's is it ok to take a little more? I'm not worried about a Xanax addiction....I've had the same bottle now for 5 months....I hardly use them....and have used them on and off throughout the years with no problems with stopping them. What to you guys think? I just want to be "safe" and I don't want to be miserable...I already cannot sleep and have diahearra so it is starting. I took a Rozeram sleeping pill last night and it did nothing. I've been up since 3 am.
Anyhow....just wanted any feedback if you had any....
Related Discussions
18 Comments Post a Comment
Blank
Avatar_f_tn
is zanx the only meds that you would be taking? I wouldn't mix them to be safe.  I think it would be ok to take a little more zanax than usual as long as it's for a few days and not mixed with other dangerous meds.  Given that you are also on a very low dose i am almost positive that it would be ok..."temporarily" of course...:)
Blank
Avatar_f_tn
My title made it sound like I was tapering off Xanax too....oops...
No, just the Oxy.
Blank
Avatar_f_tn
Yes, I am on other medications: thyroid med, anti depressants...but my docs know about everything that I am on...they have my medication list and know what I take. So I can take all of these together I would assume...otherwise they would not have proscribed them? Gosh, well I hope that is. I've never had any problems taking all of these meds...and I've been on them a long time. Thanks for the feedback~
Blank
Avatar_f_tn
So you have more than one doctor i'm assuming? THey all know about the other docs and what they're prescribing? Just asking to be sure...i know that's what happened to heath ledger.  His doctors in england didn't know about the meds the doctors in the usa were prescribing him and he took them all thinking it was ok because they were prescribed.  But as long as everyone knows everyone else's prescriptions, than you should be ok unless told otherwise.
Blank
Avatar_f_tn
Yes, both doctors have the same list of ALL of my meds...thanks again
Blank
390416_tn?1275188687
I myself wouldn't up the dose. I also took xanax , only at bedtime for about 1 1/2 yrs.      I took only .25mg. (and once in a while .5mg) at bedtime. If you are tapering the oxy's and it's a slow taper..you should be ok and not really need to up the xanax. I ended up having to taper the xanax after i was done tapering the vics...so if you really don't need it...don't go there.. Why don't you just wait and see how you feel???

I just reread your post...are you going to get off the xanax at some point?
Blank
Avatar_f_tn
Well considering that I have some MAJOR stresses besides just the tapering going on in my life I don't think that I'll be going off of the Xanax anytime soon. I already have anxiety issues as it is, and now with the big stuff going on my anxiety has been thru the roof. I already know how I feel...I feel VERY anxious...all of the time and probably will for awhile until I know what is going to happen. I am very scared right now.
If you don't know my situation you can read under the post 'Oxycontin Withdrawal' from 2 days ago and then 'What the Doc Said' from yesterday....
I won't take more unless I feel that I need it...there is no point in doing that.
Blank
426880_tn?1203810735
You need to see a doctor to safely get off the meds . Xanax w/d is far worse than any narcotic . I have posted my day 9 feelings under benzo/xanax w/d. The safest dose of xanax is none . Also the problem sleeping could be majorly due to xanax.As you w/d from xanax you speed horribly . Thats just the tip of the iceburg. Be safe doing this, withdraw from narcotics could result in a seizure . Withdraw from xanax at 2 to 4 mg a day will cause a seizure. Youd be better off addicted to any narcotic over a benzodiazapine . Good luck to you , if the wants there you can do it!!!
Blank
401095_tn?1351395370
Make a plan and stick to it...after all is done, u should find something other than xanax to sleep...it is really not intended to be a sleeping pill...keep posting
Blank
Avatar_f_tn
OMG...I had NO idea that they were that bad. I thought for sure that the OXy would be way worse....crazy, crazy!!! And SOOOO scary...thanks for sharing...I really appreicate it. But tapering off of my Oxy shouldn't result in seizure, right???? Now I am all freaked out!
Blank
Avatar_f_tn
Another question I always wondered is if the script says take as needed, but you don't always need it.... then wouldn't it work better if you actually took it regulary so that the anxiey wouldn't appear all of the time? I dunno, it's weird and confusing to me
Blank
390416_tn?1275188687
Do them one at a time..i really woud look into getting something else to replace the xanax at some point...and discuss it w/ Dr., becuz they SHOULD taper you off of them.

Blank
425104_tn?1203637143
I also take a sleeping pill once a day at night because the oxy keeps me awake. I take TAMAZAPAM 20 mg which is supposed to be like xanax.....Do you know if it is??

zakk
Blank
401095_tn?1351395370
yes,,,tamaz is a benzo like xanax........do the oxy first and go from there...be careful with those benzos...let the doc taper you off that one...you can do the narc by yourself if you want to...you can taper or CT...not sure of your narc dose...make a plan and keep posting
Blank
390416_tn?1275188687
ON the take as needed option..LOL    i think that's the addict in us...lets just take it all the time so we never have to feel...god..i am missing that feeling right now..had a horrible night w/my oldest son...he ws only home for about 1/2 hr.and i called my ex to come and get him..he had a MOUTH tonight nad i'm sick of the disrespect and i just didn't want to deal w/ him (he really is a good kid most of the time)
Blank
401095_tn?1351395370
yey...I am worried about making it thru work as i still feel a little flu like so I think it is time for a pill as I really just dont feel like any anxiety for not even 2 seconds!...ruh roe
Blank
Avatar_n_tn
Call me stupid but I can't find ur post..... I'm emotionally invested in u just bc ur so sincerely honest in ur posts. I fumbled across this site looking for "places to invest my heart and time" u know like a food shelter crisis center. I hope to hear ur well and 2014 has been better for u?
Blank
480448_tn?1403547723
soalone's post was from 2008.  He/she is no longer active on the site.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4810126_tn?1408016185
Blank
EvolverU
Boston, MA